Alert archive / New Mexico / High Wind Warnings in 2006

High Wind Warning 28, NWS Midland/Odessa, TX

March 30, 2006Eddy County, New Mexico

NWS Midland/Odessa, TX issued this high wind warning at Mar 30, 2006, 2:42 AM MST for Eddy County, New Mexico. It took effect at Mar 30, 2006, 5:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2006, 2:42 AM MST (09:42 UTC)
In effect from
Mar 30, 2006, 5:00 AM MST
Expired
Mar 30, 2006, 5:00 PM MST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
2462 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 300942
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
342 AM CST THU MAR 30 2006

...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS
TODAY...

.A STRONG UPPER LEVEL SYSTEM WILL TRACK EASTWARD ACROSS THE CENTRAL
PLAINS TODAY. STRONG MID-LEVEL WINDS ACCOMPANYING THIS SYSTEM WILL
MIX DOWNWARD AND GENERATE VERY WINDY CONDITIONS THROUGH THE
GUADALUPE MOUNTAINS TODAY.

NMZ027-TXZ258-301745-
/O.NEW.KMAF.HW.W.0028.060330T1200Z-060330T2100Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
242 AM MST THU MAR 30 2006

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON. 

SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 40 TO 50 MPH WITH GUSTS
TO 65 MPH THIS MORNING. THESE STRONG WINDS ARE EXPECTED TO SLOWLY
DECREASE BY MID-AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
2 follow-up statements
000 
WWUS74 KMAF 302107
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 PM CST THU MAR 30 2006

...HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS
THROUGH THE REMAINDER OF THE AFTERNOON...

.STRONG MID-LEVEL WINDS ACCOMPANYING A DEPARTING UPPER LEVEL STORM SYSTEM
WILL CONTINUE TO MIX DOWNWARD AND GENERATE VERY WINDY CONDITIONS
THROUGH THE GUADALUPE MOUNTAINS THROUGH THE REST OF THE AFTERNOON.
THE WINDS SHOULD BEGIN TO DECREASE AROUND SUNSET.

NMZ027-TXZ258-310000-
/O.EXT.KMAF.HW.W.0028.000000T0000Z-060331T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
207 PM MST THU MAR 30 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 60 AROUND MPH CAN
BE EXPECTED THE REST OF THIS AFTERNOON. THESE STRONG WINDS SHOULD
DECREASE AROUND SUNSET.

MOTORISTS TRAVELING THROUGH GUADALUPE PASS SHOULD REMAIN ALERT
FOR THE POSSIBILITY OF STRONG WINDS...ESPECIALLY THOSE DRIVING
HIGH PROFILE OR LIGHT WEIGHT VEHICLES.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS74 KMAF 310005
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
605 PM CST THU MAR 30 2006

...HIGH WIND WARNING HAS EXPIRED...

.STRONG WINDS IN THE GUADALUPE MOUNTAINS HAVE DECREASED AS AN
UPPER LEVEL STORM SYSTEM MOVES AWAY FROM THE REGION.  THEREFORE...
THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.

NMZ027-TXZ258-310115-
/O.EXP.KMAF.HW.W.0028.000000T0000Z-060331T0000Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
505 PM MST THU MAR 30 2006

...HIGH WIND WARNING HAS EXPIRED...

THE HIGH WIND WARNING IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 30, 2:29 AM MST, 13 minutes earlier.

Area forecast discussion, Mar 30, 2:29 AM MST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
329 AM CST THU MAR 30 2006

.SHORT TERM...
S AN UPPER LEVEL TROUGH MOVES ACROSS THE HIGH PLAINS TODAY AND AN
ASSOCIATED 90KT MID-LEVEL SPEED MAX MOVES ACROSS THE TX/OK
PANHANDLES...SURFACE DRYLINE ALONG THE TX/NM BORDER THIS MORNING
WILL RAPIDLY SURGE EAST OF SNYDER-COLORADO CITY LINE BY MIDDAY
TODAY. MVFR LOW CLOUDS EAST OF THE DRYLINE THIS MORNING WILL ALSO
MIX EASTWARD...WITH CLEARING SKIES AND BREEZY/GUSTY WARM WESTERLY
DOWNSLOPE WINDS ACROSS THE WEST TEXAS AND SOUTHEAST NEW MEXICO
FORECAST AREA IN ITS WAKE.  AREAL OBSERVATIONS AND PROFILERS ACROSS
FAR WEST TEXAS INDICATE STRONG MID-LEVEL WINDS ARE BEGINNING TO MIX
DOWNWARD...SO WILL HOIST A HIGH WIND WARNING FOR THE GAUDALUPES
UNTIL MID-AFTERNOON.  STRENGTHENING WINDS WILL COMBINE WITH DRY
SUBSIDENT AIR TO GENERATE CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO...PLEASE SEE FIRE
WEATHER DISCUSSION BELOW.

THE UPPER LEVEL TROUGH AXIS IS EXPECTED TO PASS EAST OF THE AREA
BY LATE AFTERNOON...ALLOWING THE SURFACE PRESSURE GRADIENT TO
SLACKEN AND WINDS TO DIMINISH.  BENEATH CLEARING SKIES...OVERNIGHT
LOW TEMPERATURES WILL RUN ABOUT 5 DEGREES COOLER THAN THIS
MORNING/S.

.LONG TERM...
SW MID LEVEL FLOW WILL RESULT IN WEAK SFC PRESSURE FALLS THRU THE
DAY FRIDAY AS SLY WINDS BRING HIER DWPNTS BACK INTO W TX. LOW LEVEL
THERMAL RIDGE WILL BE PARKED ARCS ERN NM/TRANS PECOS AND WARM DAY IS
EXPECTED DESPITE THE PRESENCE OF HIGH CLOUDS. LOW LEVEL MSTR WILL
DEEPEN IN SAT MORNING AS WAA DEVELOP ON NOSE OF STOUT LLJ. NAM/GFS
INDICATES SHRTWV IN MID LEVEL SW FLOW WITH 7H-5H LR/S STEEPENING TO
NEAR 7.5 C/KM AND WILL INTRODUCE ISOLD POPS. SW MID LEVEL FLOW
STRENGTHENS WITH 50KTS AT 5H SAT PM WITH GOOD AGREEMENT BTWN NAM/GFS
REFLECTING LEAD SHRTWV TROF MOVING IN W TX AROUND 00Z. DRYLINE WILL
PROBABLY MIX INTO ERN CWFA DURING THE AFTERNOON AND THEN RETREAT TO
CENTRAL PB EARLY EVENING. 10-20 POPS ALREADY IN FCST AND WILL MAKE
LITTLE CHANGE. SHRTWV TROF AXIS PASSES SUN AM WITH DRY DOWNSLOPE
WINDS IN ITS WAKE. ONLY MINOR HGHT FALLS AND LOW LEVEL COOLING NOTED
SUN. LOW LEVEL WINDS WILL CONTINUE TO VEER INTO MON AM WITH FRONT
AND NLY WINDS MAKING IT AT LEAST INTO NRN CWFA. AFTER SOME BRIEF MID
LEVEL RIDGING SW FLOW WILL RETURN TUES AM BEFORE DRY AIR PUSHES E
TUE PM. SOME BACKING OF MID LEVEL FLOW AHEAD NEXT SHRTWV TROF WED
WILL HELP TO HOLD MSTR FARTHER W WITH ISOLD DRYLINE TSTMS POSSIBLE.

&&

.FIRE WEATHER...
STRENGTHENING MID-LEVEL WINDS ASSOCIATED WITH THE PASSAGE OF THE
UPPER LEVEL TROUGH WILL MIX DOWNWARD AND COMBINE WITH A TIGHT
SURFACE PRESSURE GRADIENT TO GENERATE BREEZY/WINDY CONDITIONS
ACROSS THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS
TODAY.  IN ADDITION...A DRY SUBSIDENT AIRMASS AND AN EASTWARD
SURGING DRYLINE WILL ALLOW RELATIVE HUMIDITIES TO PLUMMET INTO THE
TEENS ACROSS THE WESTERN COUNTIES/ZONES TODAY.  A RED FLAG WARNING
WILL BE POSTED DURING THE AFTERNOON HOURS FOR THE GUADALUPE
MOUNTAINS BELOW 6000 FEET AND ADJACENT SOUTHEAST NEW MEXICO PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              78  51  83  60 /  10   0   0  10
CARLSBAD NM                78  51  80  52 /   0   0   0  10
DRYDEN TX                  85  58  85  60 /  10   0  10  10
FORT STOCKTON TX           82  57  84  59 /   0   0   0  10
GUADALUPE PASS TX          73  49  77  52 /   0   0   0  10
HOBBS NM                   77  51  79  53 /   0   0   0  10
MARFA TX                   75  44  79  46 /   0   0   0  10
MIDLAND INTL AIRPORT TX    80  52  84  59 /   0   0   0  10
ODESSA TX                  79  53  84  59 /   0   0   0  10
WINK TX                    83  52  86  57 /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 2 PM MST THURSDAY FOR THE FOLLOWING
     ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM 11 AM MST THURSDAY TO 5 PM MST THURSDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

TX...HIGH WIND WARNING UNTIL 3 PM CST THURSDAY FOR THE FOLLOWING
     ZONE...GUADALUPE MOUNTAINS.

     RED FLAG WARNING FROM NOON CST THURSDAY TO 6 PM CST THURSDAY FOR
     THE FOLLOWING ZONE...GUADALUPE MOUNTAINS.

&&
Hazardous weather outlook, Mar 30, 2:24 AM MST, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
324 AM CST THU MAR 30 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-310930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
324 AM CST THU MAR 30 2006 /224 AM MST THU MAR 30 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

WEST WINDS WILL BE ON THE INCREASE..WITH WINDS 35 TO 45 MPH
GUSTING TO 65 MPH THROUGH THE GUADALUPE MOUNTAINS TODAY.

STRONG WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES FOR
CRITICAL FIRE WEATHER CONDITIONS ACROSS THE GUADALUPE MOUNTAINS
AND ADJACENT SOUTHEAST NEW MEXICO PLAINS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

Nearby

High Wind Warnings in New Mexico, 2006High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.